Alert archive / Montana / Wind Advisories in 2015
Wind Advisory 4, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Jan 15, 2015, 3:01 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Jan 15, 2015, 8:00 AM MST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2015, 3:01 AM MST (10:01 UTC)
- In effect from
- Jan 15, 2015, 8:00 AM MST
- Expired
- Jan 18, 2015, 2:37 PM MST
- In force
- 3 days
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996 WWUS75 KBYZ 151001 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 301 AM MST THU JAN 15 2015 MTZ065-066-161015- /O.NEW.KBYZ.WI.Y.0004.150115T1500Z-150117T0300Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 301 AM MST THU JAN 15 2015 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST FRIDAY. * TIMING...SOUTHWEST WINDS WILL INCREASE TODAY...AND REMAIN STRONG THROUGH FRIDAY. STRONGEST WINDS ARE EXPECTED TO OCCUR LATE THURSDAY NIGHT AND FRIDAY. * IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT TRAVEL ON INTERSTATE 90 NEAR LIVINGSTON...AS WELL AS ROADS NEAR NYE. * WINDS...OCCASIONAL GUSTS OF 50 TO 60 MPH TODAY. GUSTS TO 65 MPH ARE EXPECTED LATE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
11 follow-up statements
624 WWUS75 KBYZ 151001 CCA NPWBYZ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BILLINGS MT 301 AM MST THU JAN 15 2015 MTZ065-066-161015- /O.COR.KBYZ.WI.Y.0004.150115T1500Z-150117T0300Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 301 AM MST THU JAN 15 2015 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST FRIDAY. * TIMING...SOUTHWEST WINDS WILL INCREASE TODAY...AND REMAIN STRONG THROUGH FRIDAY. STRONGEST WINDS ARE EXPECTED TO OCCUR LATE TONIGHT AND FRIDAY. * IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT TRAVEL ON INTERSTATE 90 NEAR LIVINGSTON...AS WELL AS ROADS NEAR NYE. * WINDS...OCCASIONAL GUSTS OF 50 TO 60 MPH TODAY. GUSTS TO 65 MPH ARE EXPECTED LATE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
483 WWUS75 KBYZ 152227 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 327 PM MST THU JAN 15 2015 MTZ041-162230- /O.EXB.KBYZ.WI.Y.0004.150116T1900Z-150117T1300Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 327 PM MST THU JAN 15 2015 ...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO 6 AM MST SATURDAY. * TIMING...SOUTHWEST WINDS WILL INCREASE FRIDAY AFTERNOON...AND REMAIN STRONG FRIDAY NIGHT. STRONGEST WINDS ARE EXPECTED TO OCCUR LATE FRIDAY AFTERNOON AND FRIDAY EVENING. * IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT TRAVEL ON INTERSTATE 90 NEAR BIG TIMBER...AND ON HIGHWAY 191 NORTH OF BIG TIMBER. * WINDS...SUSTAINED WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ065-066-162230- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-150117T0300Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 327 PM MST THU JAN 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST FRIDAY... * TIMING...SOUTHWEST WINDS WILL REMAIN STRONG THROUGH FRIDAY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATE TONIGHT AND FRIDAY. * IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT TRAVEL ON INTERSTATE 90 NEAR LIVINGSTON...AS WELL AS ROADS NEAR NYE. * WINDS...GUSTS TO 65 MPH ARE EXPECTED LATE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
399 WWUS75 KBYZ 161104 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 404 AM MST FRI JAN 16 2015 MTZ028-171115- /O.EXA.KBYZ.WI.Y.0004.150116T1900Z-150117T1300Z/ SOUTHERN WHEATLAND- INCLUDING THE CITY OF...HARLOWTON 404 AM MST FRI JAN 16 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MST SATURDAY. * IMPACTS...DANGEROUS CROSS WINDS WILL AFFECT TRAVEL ON HIGHWAY 191 FROM BIG TIMBER TO THE HARLOWTON VICINITY. * TIMING...SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON...AND REMAIN STRONG THROUGH THE NIGHT. STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE EVENING. * WINDS...SUSTAINED WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ065-066-171115- /O.EXT.KBYZ.WI.Y.0004.000000T0000Z-150118T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 404 AM MST FRI JAN 16 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST SATURDAY NIGHT... * IMPACTS...DANGEROUS CROSS WINDS WILL OCCUR ON INTERSTATE 90 NEAR LIVINGSTON...AS WELL AS ROADS NEAR NYE. * TIMING...GUSTS UP TO 58 MPH HAVE BEEN REPORTED IN THE LIVINGSTON AREA EARLY THIS MORNING WITH SUSTAINED WINDS AT OVER 40 MPH. WINDS MAY DECREASE SOMEWHAT BY MID AFTERNOON...BUT THE THREAT OF DANGEROUS CROSS WINDS WILL INCREASE AGAIN SATURDAY AND CONTINUE THROUGH SATURDAY EVENING. * WINDS...SUSTAINED 30 TO 45 MPH WITH GUSTS TO NEAR 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ041-171115- /O.CON.KBYZ.WI.Y.0004.150116T1900Z-150117T1300Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 404 AM MST FRI JAN 16 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MST SATURDAY... * IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ON INTERSTATE 90 NEAR BIG TIMBER...AND ALONG HIGHWAY 191 NORTH OF BIG TIMBER. * TIMING...WINDS WILL INCREASE THIS AFTERNOON...AND REMAIN STRONG THROUGH TONIGHT. * WINDS...SUSTAINED SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
473 WWUS75 KBYZ 161632 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 932 AM MST FRI JAN 16 2015 MTZ065-066-171645- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-150118T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 932 AM MST FRI JAN 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SATURDAY NIGHT... * IMPACTS...DANGEROUS CROSS WINDS WILL OCCUR ON INTERSTATE 90 NEAR LIVINGSTON...AS WELL AS ROADS NEAR NYE. * TIMING...GUSTS UP TO 60 MPH HAVE BEEN REPORTED IN THE LIVINGSTON AREA THIS MORNING. WINDS WILL DECREASE SOMEWHAT BY MID AFTERNOON...BUT THE THREAT OF DANGEROUS CROSS WINDS WILL INCREASE AGAIN LATE TONIGHT AND CONTINUE THROUGH SATURDAY EVENING. * WINDS...SUSTAINED 30 TO 45 MPH WITH GUSTS TO NEAR 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ028-041-171300- /O.CON.KBYZ.WI.Y.0004.150116T1900Z-150117T1300Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 932 AM MST FRI JAN 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY... * IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ON INTERSTATE 90 NEAR BIG TIMBER...AND ALONG HIGHWAY 191 NORTH OF BIG TIMBER. * TIMING...WINDS WILL INCREASE THIS AFTERNOON...AND REMAIN STRONG THROUGH TONIGHT. * WINDS...SUSTAINED SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
654 WWUS75 KBYZ 162120 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 220 PM MST FRI JAN 16 2015 MTZ028-041-171300- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-150117T1300Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 220 PM MST FRI JAN 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY... * IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ON INTERSTATE 90 NEAR BIG TIMBER...AND ALONG HIGHWAY 191 NORTH OF BIG TIMBER. * TIMING...PERIODS OF STRONG WINDS WILL CONTINUE THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED FROM 5 PM THROUGH MIDNIGHT. * WINDS...SUSTAINED SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ065-066-172130- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-150118T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 220 PM MST FRI JAN 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SATURDAY NIGHT... * IMPACTS...DANGEROUS CROSS WINDS WILL OCCUR ON INTERSTATE 90 NEAR LIVINGSTON...AS WELL AS ROADS NEAR NYE. * TIMING...WINDS ARE EXPECTED TO BE BELOW ADVISORY THRESHOLD THROUGH MUCH OF TONIGHT. WINDS WILL INCREASE IN THE EARLY MORNING HOURS SATURDAY WITH STRONG WINDS EXPECTED TO PERSIST INTO SUNDAY. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH TONIGHT...BECOMING 35 TO 45 MPH WITH GUSTS TO 65 MPH SATURDAY INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
448 WWUS75 KBYZ 171039 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 339 AM MST SAT JAN 17 2015 MTZ028-041-171145- /O.CAN.KBYZ.WI.Y.0004.000000T0000Z-150117T1300Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 339 AM MST SAT JAN 17 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE EASED UP ACROSS THE AREA FOR NOW. MOTORISTS SHOULD STILL USE CAUTION AS SOUTHWEST WINDS 15 TO 30 MPH CONTINUE TODAY. STRONGER WINDS ARE POSSIBLE AGAIN SUNDAY SO PLEASE CHECK THE LATEST FORECAST BEFORE TRAVELING THROUGH THE AREA. $$ MTZ065-066-180700- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-150118T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 339 AM MST SAT JAN 17 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * IMPACTS...DANGEROUS CROSS WINDS WILL OCCUR ON INTERSTATE 90 NEAR LIVINGSTON...AS WELL AS ROADS NEAR NYE. * TIMING...WINDS WILL INCREASE AGAIN TODAY AND CONTINUE INTO THE EVENING. THE STRONG WINDS MAY PERSIST INTO SUNDAY AS WELL. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
006 WWUS75 KBYZ 171609 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 909 AM MST SAT JAN 17 2015 MTZ065-066-180700- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-150118T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 909 AM MST SAT JAN 17 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * IMPACTS...DANGEROUS CROSS WINDS WILL OCCUR ON INTERSTATE 90 NEAR LIVINGSTON...AS WELL AS ROADS NEAR NYE. * TIMING...WINDS WILL INCREASE AGAIN TODAY AND REMAIN STRONG INTO TONIGHT. STRONG WINDS MAY PERSIST INTO SUNDAY AS WELL. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH...POSSIBLY GUSTING OVER 70 MPH NEAR NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
423 WWUS75 KBYZ 172120 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 220 PM MST SAT JAN 17 2015 MTZ065-066-182130- /O.EXT.KBYZ.WI.Y.0004.000000T0000Z-150119T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 220 PM MST SAT JAN 17 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST SUNDAY... * IMPACTS...DANGEROUS CROSS WINDS WILL OCCUR ON INTERSTATE 90 NEAR LIVINGSTON...AS WELL AS ROADS NEAR NYE. * TIMING...STRONG WINDS WILL CONTINUE AT TIMES TONIGHT INTO THE DAY ON SUNDAY...DIMINISHING LATE IN THE AFTERNOON. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH...POSSIBLY GUSTING OVER 70 MPH AT TIMES NEAR NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
544 WWUS75 KBYZ 181003 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 303 AM MST SUN JAN 18 2015 MTZ065-066-190100- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-150119T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 303 AM MST SUN JAN 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * IMPACTS...DANGEROUS CROSS WINDS WILL CONTINUE ALONG INTERSTATE 90 NEAR LIVINGSTON...AS WELL AS ROADS NEAR NYE. * TIMING...STRONG WINDS WILL CONTINUE AT TIMES TODAY...DIMINISHING LATE IN THE AFTERNOON. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH...POSSIBLY GUSTING OVER 70 MPH AT TIMES NEAR NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
252 WWUS75 KBYZ 181638 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 938 AM MST SUN JAN 18 2015 MTZ065-066-190100- /O.CON.KBYZ.WI.Y.0004.000000T0000Z-150119T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 938 AM MST SUN JAN 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * IMPACTS...DANGEROUS CROSS WINDS WILL CONTINUE ALONG INTERSTATE 90 NEAR LIVINGSTON...AS WELL AS ROADS NEAR NYE. * TIMING...WINDS ARE GUSTING TO AROUND 60 MPH IN THE LIVINGSTON AREA THIS MORNING. STRONG WINDS WILL PERSIST INTO THIS AFTERNOON AND DIMINISH THIS EVENING. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH...POSSIBLY GUSTING OVER 70 MPH AT TIMES NEAR NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
749 WWUS75 KBYZ 182137 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 237 PM MST SUN JAN 18 2015 MTZ065-066-182245- /O.CAN.KBYZ.WI.Y.0004.000000T0000Z-150119T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 237 PM MST SUN JAN 18 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS WILL CONTINUE TO DECLINE INTO THIS EVENING. OCCASIONAL GUSTS TO AROUND 50 MPH WILL BE POSSIBLE THROUGH 8 PM. HOWEVER THE THREAT FOR WIND GUSTS NEAR 60 MPH HAS DIMINISHED SIGNIFICANTLY...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 14, 9:25 PM MST, 5 hours 36 minutes earlier.
Area forecast discussion, Jan 14, 9:25 PM MST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
925 PM MST WED JAN 14 2015
.UPDATE...
FORECAST IS IN GOOD SHAPE AND HAVE ONLY MADE A MINOR ADJUSTMENT
TO TEMPERATURES. ANOTHER QUIET EVENING ACROSS THE FORECAST AREA.
TEMPERATURES ARE A BIT WARMER THAN LAST EVENING AS A RESULT OF A
WARMER AFTERNOON AND SOME WINDS THIS EVENING. SATELLITE AND
OBSERVATIONS CURRENTLY SHOW MOSTLY CLEAR SKIES ACROSS THE FORECAST
AREA. HOWEVER...A NORTHWEST FLOW ALOFT IS BRINGING SOME CLOUDS
SOUTHEAST OUT OF CANADA AND THESE ARE EXPECTED TO MOVE ACROSS THE
FORECAST AREA FOR THE REMAINDER OF THIS EVENING AND THROUGH THE
OVERNIGHT HOURS BRINGING SOME PARTLY CLOUDY SKIES TO THE AREA.
WINDS ARE NOT STRONG ACROSS THE WESTERN AREAS BUT REMAIN IN THE 15
TO 25 MPH RANGE FOR BIG TIMBER...LIVINGSTON AND THE
BEARTOOTH/ABSAROKA FOOTHILLS. TEMPERATURES FOR THOSE LOCATIONS
REMAIN IN THE LOWER 30S...ABOVE FORECASTED LOWS. GIVEN THAT WINDS
WILL CONTINUE THROUGHOUT THE NIGHT...TEMPERATURES ARE NOT EXPECTED
TO DROP OFF MUCH OR AT ALL...AND AS A RESULT...RAISED OVERNIGHT
LOWS FOR THESE AREAS SEVERAL DEGREES...BASICALLY TO THEIR CURRENT
READINGS. UPDATED FORECAST HAS BEEN SENT. HOOLEY
&&
.SHORT TERM...VALID FOR THU AND FRI...
WINDS HAVE BACKED OFF OVER WESTERN LOCATIONS WITH GUSTS NOW DOWN
TO 38 MPH AT HARLOWTON AND BELOW 20 MPH AT LIVINGSTON AND BIG
TIMBER. WINDS SHOULD INCREASE AGAIN TONIGHT AS HIGH PRESSURE
STRENGTHENS IN THE IDAHO VALLEYS. NOT EXPECTING AS MUCH DRAINAGE
INFLUENCE DUE TO SLIGHT WARMING OVER THE NORTHERN ROCKIES.
MOUNTAIN TOP LEVEL STILL LOOKS RATHER STABLE...SO WILL BE ABLE TO
SQUEEZE STRONGER WINDS THROUGH EAST TO WEST ORIENTATED GAPS...BUT
NOT EXPECTING WINDS AS STRONG AS LAST NIGHT. DID BUMP WINDS HIGHER
THOUGH AND BRIEFED THE EVENING CREW TO KEEP A CLOSE EYE ON THINGS.
WINDS WILL BECOME QUITE STRONG THURSDAY NIGHT WITH A DEEP LEE
TROUGH FORMING. THIS WILL BE THE MOST LIKELY PERIOD OF POTENTIAL
HIGHLIGHTS FOR LIVINGSTON...NYE AND BIG TIMBER. WINDS WILL STAY
STRONG THROUGH FRIDAY. GRADIENT TURNS MORE FAVORABLE FOR BIG
TIMBER AND HARLOWTON FRIDAY AND FRIDAY NIGHT. BUMPED WINDS UP FOR
THESE PERIODS. A PIECE OF FAST MOVING ENERGY SLICES ACROSS THE
SOUTHWEST MOUNTAINS THURSDAY EVENING...SO INCLUDED SOME LOW POPS.
THE STRONGER WINDS WILL PUSH OUT ONTO THE PLAINS FRIDAY NIGHT.
850MB WINDS INCREASE TO 50 KTS OVER CENTRAL AND EASTERN ZONES.
SHORTWAVE ACTIVITY MOVES THROUGH FRIDAY NIGHT FOR ASCENT THAT WILL
KEEP THOSE STRONGER WINDS ALOFT...BUT BEHIND THE WAVE...SOME
SUBSIDENCE KICKS IN FOR A BRIEF SHOT OF POTENTIAL WIND. COULD BE
BIG WINDS LATE FRIDAY NIGHT OVER THE EASTERN HALF OF THE FORECAST
AREA. WILL BE TRICKY AS ANOTHER FAST MOVING SHORTWAVE FOLLOWS THE
INITIAL WAVE LATE FRIDAY NIGHT. THIS MAY COUNTERACT THE SUBSIDENCE
PERIOD AND LIMIT THE MIXING POTENTIAL DURING THIS TIME. BUMPED
WINDS UP FOR THIS PERIOD AND WILL HAVE TO SEE HOW FUTURE MODEL
RUNS HANDLE THINGS. TEMPERATURES WILL BE WARMER WITH DOWNSLOPE
FLOW. SNOW COVER WILL DECREASE OVER TIME WHICH WILL INCREASE RUN
OFF. THE SNOW COVER WILL LIMIT HEATING OF THE DAY POTENTIAL...SO
KEPT HIGHS SLIGHTLY BELOW GUIDANCE. TWH
.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...
MILD AND WINDY WEATHER THIS WEEKEND WILL TRANSITION TO A COOLER
AND UNSETTLED WEATHER PATTERN NEXT WEEK AS ZONAL FLOW ALOFT TURNS
TO THE NORTH-NORTHWEST. THAT SHIFT WILL BE DRIVEN BY A SHORTWAVE
TROUGH PASSAGE CENTERED ON MONDAY IN BOTH THE 12 UTC GFS AND ECMWF
SIMULATIONS. WARM AIR ADVECTION WILL BE ONGOING THIS WEEKEND OUT
AHEAD OF THAT WAVE...AND BY SUNDAY AFTERNOON 850-MB TEMPERATURES
OF +6 TO +9 C COULD SUPPORT HIGHS IN THE 50S F IF THE SNOW FIELD
HAS MELTED CONSIDERABLY BY THAT POINT /WHICH IS FAR FROM CERTAIN/.
THE GREATEST IMPACT IN THE LONG TERM WILL LIKELY BE STRONG WINDS
IN THE FOOTHILLS SATURDAY NIGHT AND SUNDAY WHEN LEE-SIDE PRESSURE
FALLS COMMENCE WITH 700-MB WINDS OF 50+ KT SHOWN BY THE 12 UTC GFS
AND ECMWF. THIS SCENARIO WILL LIKELY PRODUCE ADVISORY-LEVEL GUSTS
OF 60+ MPH IN LIVINGSTON...NYE AND POSSIBLY BIG TIMBER.
COLD AIR ADVECTION BEGINNING MONDAY SHOULD COOL TEMPERATURES BACK
DOWN TOWARD NORMAL WITH HIGHS IN THE 30S F EARLY NEXT WEEK BASED
ON THE 12 UTC MULTI-MODEL CONSENSUS. THERE WILL BE SOME CHANCE OF
SNOW SHOWERS WITH THE SHORTWAVE TROUGH PASSAGE AND THE NORTHWEST
FLOW ALOFT IN ITS WAKE...BUT THE PATTERN SHOULD NOT SUPPORT ANY
SNOWFALL OF REAL SIGNIFICANCE AT THE LOWER ELEVATIONS. SCHULTZ
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE TONIGHT AND THURSDAY WITH ONLY SOME
PASSING HIGH-LEVEL CLOUDS. GUSTY WINDS WILL ALSO CONTINUE ACROSS
SOUTH CENTRAL MT IN AND AROUND THE FOOTHILLS WITH GUSTS TO AROUND
40 KT AT KLVM...K6SO AND K3HT. SCHULTZ
&&
.PRELIMINARY POINT TEMP/POPS...
THU FRI SAT SUN MON TUE WED
-----------------------------------------------------------
BIL 024/046 031/048 030/037 028/048 030/038 021/031 015/030
00/N 01/N 20/N 12/W 22/W 22/J 22/J
LVM 031/048 031/047 031/039 029/051 031/041 020/033 015/032
00/N 01/N 21/N 22/W 23/W 22/J 22/J
HDN 013/042 020/046 026/037 019/046 028/039 018/032 011/029
00/N 01/N 20/B 12/W 22/W 22/J 22/J
MLS 015/040 022/042 026/036 023/044 032/038 021/031 015/027
00/U 01/B 21/N 12/W 22/W 22/J 22/J
4BQ 016/044 019/046 026/037 021/045 030/039 020/031 014/028
00/U 00/B 21/N 11/B 22/W 22/J 22/J
BHK 017/041 022/045 027/035 021/040 029/037 020/029 013/025
00/U 00/B 21/N 11/B 22/W 22/J 22/J
SHR 019/047 022/049 025/038 022/045 025/037 017/030 009/029
00/U 00/B 10/B 01/B 13/W 22/J 22/J
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 14, 3:26 PM MST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 326 PM MST WED JAN 14 2015 MTZ028>042-056>058-063>068-WYZ098-099-152230- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS- 326 PM MST WED JAN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG SOUTHWEST WINDS GUSTING TO 60 MPH ARE LIKELY THURSDAY NIGHT AND FRIDAY IN THE LIVINGSTON AND NYE AREAS...AND ARE ALSO POSSIBLE FRIDAY AND FRIDAY NIGHT IN THE BIG TIMBER AND HARLOWTON AREAS. ANOTHER PERIOD OF STRONG WINDS IS EXPECTED SATURDAY NIGHT THROUGH SUNDAY NIGHT. WARMER TEMPERATURES ARE FORECAST THROUGH FRIDAY. SNOW MELT WILL INCREASE THE THREAT OF LOCALIZED FLOODING AND ICE JAMS ON RIVERS AND STREAMS. PLEASE MONITOR YOUR FORECAST AND PREPARE NOW IF YOU LIVE NEAR AREAS PRONE TO FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.